Alert archive / Arizona / Wind Advisories in 2016

Wind Advisory 11, NWS Flagstaff, AZ

May 19, 20164 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at May 19, 2016, 1:04 PM MST for 4 counties in Arizona. It took effect at May 20, 2016, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 19, 2016, 1:04 PM MST (20:04 UTC)
In effect from
May 20, 2016, 11:00 AM MST
Expired
May 20, 2016, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2016-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2016-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

969 
WWUS75 KFGZ 192004
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
104 PM MST THU MAY 19 2016

AZZ004>009-012-013-015-016-040-200900-
/O.NEW.KFGZ.WI.Y.0011.160520T1800Z-160521T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...DILKON...KYKOTSMOVI
104 PM MST THU MAY 19 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

* TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST FRIDAY. 

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH
  GUSTS FROM 40 TO 50 MPH. |

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS, ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH, OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

41
4 follow-up statements
431 
WWUS75 KFGZ 200907
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
207 AM MST FRI MAY 20 2016

AZZ004>009-012-013-015-016-040-201715-
/O.CON.KFGZ.WI.Y.0011.160520T1800Z-160521T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...DILKON...KYKOTSMOVI
207 AM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST TODAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS... ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
330 
WWUS75 KFGZ 201735
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1035 AM MST FRI MAY 20 2016

AZZ004>009-012-013-015-016-040-210200-
/O.CON.KFGZ.WI.Y.0011.160520T1800Z-160521T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...DILKON...KYKOTSMOVI
1035 AM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST TODAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS... ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
210 
WWUS75 KFGZ 202213
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
313 PM MST FRI MAY 20 2016

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM TODAY. ANOTHER
   WIND ADVISORY HAS BEEN ISSUED FROM 11 AM TO 7 PM SATURDAY...

AZZ004>007-009-012-013-015-016-040-210615-
/O.NEW.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI
313 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING.

* TIMING...EXPECT STRONG WINDS UNTIL 7 PM MST TODAY. ANOTHER
  ROUND OF STRONG WINDS FROM 11 AM TO 7 PM SATURDAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO KINGMAN.
  IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED
  VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-011-039-210615-
/O.NEW.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...NAVAJO N.M.
313 PM MST FRI MAY 20 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. 

* TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST SATURDAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH
  GUSTS FROM 40 TO 50 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE REDUCED
  VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-210200-
/O.CON.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK
313 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST TODAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS... ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
245 
WWUS75 KFGZ 210201
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
701 PM MST FRI MAY 20 2016

AZZ004>007-009-012-013-015-016-040-210315-
/O.EXP.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/
/O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...DILKON...KYKOTSMOVI
701 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY...
...A WIND ADVISORY EXPIRED AT 7 PM MST THIS EVENING...

* TIMING...ANOTHER ROUND OF STRONG WINDS FROM 11 AM TO 7 PM
  SATURDAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS...ESPECIALLY ON INTERSTATE 40 FROM WINSLOW TO 
  KINGMAN. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE 
  REDUCED VISIBILITIES ALONG INTERSTATE 40 EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH... OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-210315-
/O.EXP.KFGZ.WI.Y.0011.000000T0000Z-160521T0200Z/
YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK
701 PM MST FRI MAY 20 2016

...WIND ADVISORY EXPIREE AT 7 PM MST THIS EVENING...

FREQUENT GUSTS OF 40 TO 50 MPH WERE OBSERVED ACROSS THE ADVISORY
AREA TODAY. THESE WINDS HAVE DECREASED THIS EVENING.

$$

AZZ010-011-039-210315-
/O.CON.KFGZ.WI.Y.0012.160521T1800Z-160522T0200Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...NAVAJO N.M.
701 PM MST FRI MAY 20 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY...

* TIMING...EXPECT STRONG WINDS FROM 11 AM TO 7 PM MST SATURDAY.

* WINDS...SOUTH TO SOUTHWEST SUSTAINED FROM 25 TO 35 MPH WITH 
  GUSTS FROM 40 TO 50 MPH. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA 
  ROADWAYS. IN ADDITION...LOCALIZED BLOWING DUST MAY CAUSE 
  REDUCED VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 19, 9:10 AM MST, 3 hours 54 minutes earlier.

Area forecast discussion, May 19, 9:10 AM MST, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
910 AM MST THU MAY 19 2016

.SYNOPSIS...Expect drying conditions today with a few lingering
showers over the higher terrain from Flagstaff eastward. A period of
windy and cool conditions will develop Friday and last into next
week.

&&

.DISCUSSION...
The short term forecast is in good shape with no planned updates.

&&

.PREV DISCUSSION 525 AM...The upper low that brought showers and
thunderstorms to our area for the last few days has weakened and
moved east into New Mexico this morning. Enough moisture and
improved heating exists today for some convective showers. However,
the airmass is rapidly stabilizing as a s/wv ridge moves over the
area and coverage will be drastically reduced compared to yesterday.

Another large and unseasonably cold trough will enter the Great
Basin later today and will affect the weather through the weekend.
The main effects here will be wind, with the highest speeds likely
Friday and Saturday, diminishing slightly Sunday and Monday. Longer
range models show a nearly continuous supply of troughs entering the
Great Basin next week, continuing a pattern of windy days and below
normal temperatures. The storm track will be north of Arizona and
chances for precipitation with these low pressure systems will be
minimal.

&&

.AVIATION...For the 18Z package...Generally isolated showers and
thunderstorms across northern Arizona until around 02Z. Look for
MVFR conditions and small hail with any stronger storms. Otherwise,
mainly VFR conditions over the next 24 hours. Light winds today but
after sunrise Friday winds becoming southwest 15-25 kts gusting to
35 kts. Aviation discussion not updated for TAF amendments.
&&

.FIRE WEATHER...Lingering moisture will result in showers and
thunderstorms this afternoon, most numerous along the Arizona/New
Mexico border. Otherwise, conditions will be warmer and a bit drier.
On Friday, a low pressure system dips across northern Nevada, with
gusty conditions developing for northern Arizona. Relative humidity
values are expected to remain above critical fire weather levels.

Saturday through Monday...Dry weather with gusty south to southwest
winds are anticipated across northern Arizona.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...41 / Peterson
AVIATION...McCollum
FIRE WEATHER...KD

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.